Alert archive / California / Red Flag Warnings in 2006
Red Flag Warning 5, NWS Eureka, CA
NWS Eureka, CA issued this red flag warning at Oct 24, 2006, 7:22 AM PDT. It took effect at Oct 24, 2006, 10:00 PM PDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2006, 7:22 AM PDT (14:22 UTC)
- In effect from
- Oct 24, 2006, 10:00 PM PDT
- Expired
- Oct 25, 2006, 3:49 PM PDT
- In force
- 18 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS86 KEKA 241422 RFWEKA RED FLAG WARNING NATIONAL WEATHER SERVICE EUREKA CA 722 AM PDT TUE OCT 24 2006 ...RED FLAG WARNING IN EFFECT ACROSS EASTERN PORTIONS OF THE FIRE DISTRICT FOR STRONG EAST AND NORTHEAST WINDS AND LOW HUMIDITY LATE THIS EVENING THROUGH WEDNESDAY AFTERNOON... .A RIDGE OF HIGH PRESSURE BUILDING ALOFT ACROSS THE EAST PACIFIC WILL PRODUCE A VERY DRY AIR MASS OVER THE DISTRICT. AS A COLD FRONT CROSSING THE AREA TODAY PUSHES INTO THE INTERMOUNTAIN WEST TONIGHT...STRONG HIGH PRESSURE WILL BUILD INTO THE GREAT BASIN OVERNIGHT. THE RESULT WILL BE GUSTY NORTHEAST WINDS AND VERY POOR HUMIDITY RECOVERIES ACROSS THE RIDGETOPS OF NORTHWEST CALIFORNIA TONIGHT. STRONG WIND AND LOW RELATIVE HUMIDITY WILL CONTINUE INTO WEDNESDAY AFTERNOON...AFTER WHICH THE WINDS WILL DIMINISH AS THE SURFACE HIGH PUSHES FARTHER EAST. CAZ276-277-283-242230- /O.CAN.KEKA.FW.W.0004.061026T0500Z-061026T2300Z/ /O.NEW.KEKA.FW.W.0005.061025T0500Z-061025T2300Z/ INTERIOR MENDOCINO...INTERIOR PORTION OF MENDOCINO COUNTY.- WESTERN MENDOCINO NATIONAL FOREST / EASTERN MENDOCINO UNIT.- TRINITY...WESTERN PORTION OF THE SHASTA TRINITY NATIONAL FOREST.- 722 AM PDT TUE OCT 24 2006 ...RED FLAG WARNING IS CANCELLED... ...RED FLAG WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PDT WEDNESDAY. THE RED FLAG WARNING HAS BEEN CANCELLED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES COULD LEAD TO EXTREME FIRE GROWTH POTENTIAL. $$
2 follow-up statements
000 WWUS86 KEKA 242216 RFWEKA RED FLAG WARNING NATIONAL WEATHER SERVICE EUREKA CA 316 PM PDT TUE OCT 24 2006 ...RED FLAG WARNING IN EFFECT ACROSS EASTERN PORTIONS OF THE FIRE DISTRICT FOR STRONG EAST AND NORTHEAST WINDS AND LOW HUMIDITY LATE THIS EVENING THROUGH WEDNESDAY AFTERNOON... CAZ276-277-283-252300- /O.CON.KEKA.FW.W.0005.061025T0500Z-061025T2300Z/ INTERIOR MENDOCINO...INTERIOR PORTION OF MENDOCINO COUNTY.- WESTERN MENDOCINO NATIONAL FOREST / EASTERN MENDOCINO UNIT.- TRINITY...WESTERN PORTION OF THE SHASTA TRINITY NATIONAL FOREST.- 316 PM PDT TUE OCT 24 2006 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PDT WEDNESDAY... A RIDGE OF HIGH PRESSURE BUILDING ALOFT ACROSS THE EAST PACIFIC WILL PRODUCE A VERY DRY AIR MASS OVER THE DISTRICT. AS A COLD FRONT CROSSING THE AREA TODAY PUSHES INTO THE INTERMOUNTAIN WEST TONIGHT...STRONG SURFACE HIGH PRESSURE WILL BUILD INTO THE GREAT BASIN OVERNIGHT. THE RESULT WILL BE GUSTY NORTHEAST WINDS AND VERY POOR HUMIDITY RECOVERIES ACROSS THE RIDGETOPS OF NORTHWEST CALIFORNIA TONIGHT. STRONG WIND AND LOW RELATIVE HUMIDITY WILL CONTINUE INTO WEDNESDAY AFTERNOON...AFTER WHICH THE WINDS WILL DIMINISH AS THE SURFACE HIGH PUSHES FARTHER EAST. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES COULD LEAD TO EXTREME FIRE GROWTH POTENTIAL. $$
000 WWUS86 KEKA 252249 RFWEKA RED FLAG WARNING NATIONAL WEATHER SERVICE EUREKA CA 349 PM PDT WED OCT 25 2006 CAZ276-277-283-260000- /O.CAN.KEKA.FW.W.0005.000000T0000Z-061025T2300Z/ INTERIOR MENDOCINO...INTERIOR PORTION OF MENDOCINO COUNTY.- WESTERN MENDOCINO NATIONAL FOREST / EASTERN MENDOCINO UNIT.- TRINITY...WESTERN PORTION OF THE SHASTA TRINITY NATIONAL FOREST.- 349 PM PDT WED OCT 25 2006 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE RED FLAG WARNING. NORTHEAST WINDS HAVE FALLEN BELOW CRITICAL THRESHOLDS THIS AFTERNOON...HOWEVER RELATIVE HUMIDITIES REMAIN VERY LOW. POOR OVERNIGHT HUMIDITY RECOVERY CAN BE EXPECTED ACROSS SLOPES AND RIDGES IN INTERIOR MENDOCINO AND TRINITY COUNTIES TONIGHT...WITH WIND SPEEDS MUCH LIGHTER THAN LAST NIGHT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this red flag warning went out at Oct 23, 4:00 PM PDT, 15 hours 22 minutes earlier.
Area forecast discussion, Oct 23, 4:00 PM PDT, 15 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 400 PM PDT MON OCT 23 2006 .SYNOPSIS...A WEAK COLD FRONT WILL PUSH INTO THE PACIFIC NW TODAY...BRINGING A COOLING TREND TO FAR NW CALIFORNIA. HIGH PRESSURE BUILDING ACROSS THE NORTHEAST PACIFIC AND INTO THE INTERMOUNTAIN WEST IN THE WAKE OF THE FRONT WILL BRING STRONG WINDS TO THE COASTAL WATERS AND ACROSS THE HIGHER TERRAIN INLAND. AN UPPER LEVEL RIDGE ACROSS THE EAST PACIFIC WILL BUILD OVER THE WEST COAST AND PERSIST THROUGH THE EARLY PART OF THE WEEKEND...BRINGING CONTINUED ABOVE NORMAL TEMPERATURES AND DRY CONDITIONS TO THE REGION. && .DISCUSSION...A COLD FRONT PUSHING INTO THE PACIFIC NW THIS MORNING WILL BRING THIN HIGH CLOUDS AND A COOLING TREND ACROSS THE NW CORNER OF THE AREA. BUT THE STRATUS DECK ALONG THE REDWOOD COAST AND INTO THE EEL RIVER VALLEY SHOULD GET SCOURED OUT ALMOST COMPLETELY BY MID DAY...AS THE WIND STARTS TO RAMP UP IN RESPONSE TO THE BUILDING EAST PACIFIC HIGH. AS THE HIGH BUILDS FURTHER INTO SOUTHERN OREGON AND THEN THE GREAT BASIN TONIGHT INTO WEDNESDAY THE STRONG EASTERLY SURFACE PRESSURE GRADIENT WILL COMBINE WITH UPPER LEVEL NORTHERLY FLOW TO BRING STRONG NORTHEAST WINDS ACROSS NW CALIFORNIA. SO A DRYING TREND FOR ALL AREAS IS EXPECTED THROUGH WEDNESDAY. OTHER THAN MOSTLY CLEAR SKIES TONIGHT AND WEDNESDAY...THE RESULT OF THE WIND AND DRYING WILL BE POTENTIALLY CRITICAL FIRE WEATHER CONDITIONS. CURRENT RELATIVE HUMIDITIES OVER MENDOCINO COUNTY RIDGES ARE IN THE 25-35 PERCENT RANGE. AS THE HIGH BUILDS TONIGHT BOTH THE GFS AND NAM12 INDICATE STRONG SUBSIDENCE AND DRYING...AS WELL AS WINDS GUSTING INTO THE 20-25 MPH RANGE...STARTING AROUND MIDNIGHT TONIGHT AND CONTINUING INTO MID DAY WEDENSDAY. LATEST MODELS ARE A LITTLE DRIER THAN PREVIOUS RUNS FOR TONIGHT. NO FIRE WEATHER WATCH ISSUED ON THIS SHIFT THOUGH...SINCE COORDINATION WITH THE FIRE WEATHER COORDINATION CENTER HAS TO WAIT UNTIL DAYTIME HOURS. BUT WE MAY ISSUE A FIRE WEATHER WATCH OR RED FLAG WARNING FOR MENDOCINO NATIONAL FOREST LATER TODAY. ONCE THE COLD FRONT PUSHES FARTHER EAST ALONG WITH THE SURFACE HIGH...THE UPPER LEVEL RIDGE WILL BUILD ACROSS THE WEST COAST AND KEEP NW CA WARM AND DRY THROUGH FRIDAY...BUT WITHOUT THE WIDESPREAD STRONG EAST WINDS. HAVE MADE LITTLE CHANGE TO CURRENT FORECAST AS THIS HAS BEEN ANTICIPATED FOR SOME TIME. BEYOND THE WORK WEEK...00Z GUIDANCE FROM THE ECMWF/GFS/CANADIAN ALL POINT TOWARDS A DRIER SCENARIO FOR THIS WEEKEND. THE TROUGH THAT WAS PREVIOUSLY BEING PUSHED ASHORE BY SATURDAY OR SUNDAY IS NOW LOOKING AS IF IT WILL DEVELOP INTO A CUTOFF LOW WAY OUT NEAR 150W LONGITUDE...AS A SHORT WAVE EMBEDDED IN THE NORTHERN STREAM DIVES SOUTH ALONG THE WEST COAST AND CROSSES INTO NRN CALIFORNIA SUNDAY NIGHT OR SO. MOST OF THE GUIDANCE IS CURRENTLY DRY FOR THIS PERIOD ACROSS NW CA...BUT FOR NOW HAVE JUST LOWERED THE POPS A NOTCH BUT KEPT A MENTION OF SOME PRECIPITATION ACROSS THE NORTHERN TIER SATURDAY NIGHT THROUGH SUNDAY NIGHT. TJADEN && .AVIATION...SHALLOW LAYER OF FOG AND STRATUS OVER THE IMMEDIATE COAST EARLY THIS MORNING IS EXPECTED TO MIX OUT AND BURN OFF BY 19Z...WITH VFR CONDITIONS EXPECTED IN THE AFTERNOON AND EVENING. DJB && .EKA...WATCHES/WARNINGS/ADVISORIES... GALE WARNING/HAZARDOUS SEAS WARNING...PT ST GEORGE-PT ARENA 20-60NM. SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS/WINDS...PT ST GEORGE-PT ARENA 0-20NM. && VISIT US AT WWW.WEATHER.GOV/EUREKA
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 7:08 AM PDT | Red Flag Warning | EKA | 14 min |
Nearby
Red Flag Warnings in California, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.